Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 207, NWS Mobile, AL

July 2, 2021

NWS Mobile, AL issued this special marine warning at Jul 2, 2021, 5:29 PM CDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 5:29 PM CDT (22:29 UTC)
Expired
Jul 2, 2021, 7:00 PM CDT
In force
91 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WHUS54 KMOB 022229
SMWMOB
GMZ650-670-030000-
/O.NEW.KMOB.MA.W.0207.210702T2229Z-210703T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
529 PM CDT Fri Jul 2 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

* Until 700 PM CDT.

* At 529 PM CDT, a strong thunderstorm capable of producing
  waterspouts was located over Farewell Buoy, moving southeast at 15
  knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Farewell Buoy.

LAT...LON 3008 8813 3017 8805 3000 8748 2975 8762
TIME...MOT...LOC 2229Z 296DEG 15KT 3010 8805 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
117 
FZUS74 KMOB 022354
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
654 PM CDT Fri Jul 2 2021

GMZ650-670-030004-
/O.EXP.KMOB.MA.W.0207.000000T0000Z-210703T0000Z/
654 PM CDT Fri Jul 2 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM CDT...

The affected areas were... 
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

The thunderstorm has weakened thus the special marine warning will 
be allowed to expire.

LAT...LON 3008 8813 3017 8805 3000 8748 2975 8762
TIME...MOT...LOC 2354Z 296DEG 15KT 2995 8769 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 2, 3:54 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT Fri Jul 2 2021

.NEAR TERM UPDATE /Now Through Saturday/...An upper trough will
continue to dig over the eastern states through the near term. At
the sfc, a weak front will move southward into the area this
afternoon and stall near the coast late tonight into Saturday
morning. Precipitable water values along and south of the front
will be in the 2-2.5 inch range. The combination of deep tropical
moisture and the stalling boundary will lead to continued high
rain chances through much of the period. The highest chances will
be across the southern half of the area with some drier air moving
into northern areas, resulting in lower rain chances in those
areas. Will need to monitor for the potential for flooding issues
where storms repeatedly move across the same area. Highs will
generally be in the mid and upper 80s. /13

&&

.SHORT TERM /Saturday night Through Monday night/...An upper level
trough over the Southeast breaks off from an upper level low over
the Northeast as the upper low moves off.  A surface cold front that
had stalled along the remains in place into Sunday, then begins to
wash out as weakly surface high pressure over the eastern Gulf of
Mexico shifts north. Late Monday into Monday night, Hurricane Elsa
passes over Cuba and enters the Gulf of Mexico.

For Saturday night through Sunday night, the stalled surface front
will provide the focus for rain, with highest chances being along
and south of the northern Gulf coast. Monday into Monday night, with
stalled boundary washing out and east to southeasterly flow becoming
reestablished beginning late Sunday into Sunday night, rain will move
inland, encompassing most of the forecast area on Monday with the
increase in moisture levels. Precipitable h20 levels increase from
around 1.0" north of Highway 84 to 1.6"-1.7" along the coast
Saturday evening to 2.0" or higher Sunday night on. Looking at
the model soundings, instability increases with the increasing
moisture levels. Monday, guidance is advertising MLCapes around
1500J/kg along with DCapes around 500-700J/kg. A bit low for strong
to severe storms at this point, but will continue to monitor.

With the restoration of southerly flow, low temperatures will see an
increase through the Short Term, from upper 60s along and north of
Highway 84 to low 70s along the coast Saturday night to the low 70s
inland to mid to upper 70s along the coast Monday night. High
temperatures will see a downward trend as daytime convection
increases, from upper 80s along the coast to the mid 90s inland
Sunday to upper 80s over the majority of the forecast area to
around 90 northeast of a Butler to Andalusia line.
/16
&&

.EXTENDED TERM /Tuesday Through Friday/...Elsa moves north along the
Florida Gulf Coast Tuesday through Tuesday night. Latest guidance
is advertising Elsa becoming disorganized as it begins to
interact with the persistent upper trough over the Southeast. At
this point, guidance is advertising Elsa remaining east of the
forecast area for minimal effects for the forecast area in the
Extended. Guidance is inconsistent with the details, though, so
have less than average confidence with this package. What is
consistent is the upper trough remaining over the Southeast. When
combined with a very moist airmass, scattered to numerous daytime
showers and thunderstorms, and high temperatures a bit below
seasonal norms are expected. Low temperatures around seasonal
norms are expected in the Extended.
/16

&&

.MARINE...Light to moderate westerly winds will persist through
Saturday night. A light to moderate southwesterly flow resumes on
Sunday then switches to a southerly flow on Tuesday. /13
&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  88  70  88  71  87  72  88 /  60  60  40  30  20  60  20  50
Pensacola   75  87  73  87  73  86  75  88 /  80  60  40  30  20  50  20  40
Destin      76  84  74  87  74  87  77  87 /  80  60  40  30  20  50  30  40
Evergreen   73  89  68  91  70  90  71  91 /  50  20  10  30  10  60  20  60
Waynesboro  70  88  67  88  70  88  71  89 /  30  20  10  20  10  60  10  60
Camden      71  89  67  90  69  90  70  90 /  40  20  10  10   0  50  10  60
Crestview   72  89  71  92  71  90  72  90 /  70  50  30  30  20  60  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 2, 12:01 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1201 PM CDT Fri Jul 2 2021

ALZ261-263-MSZ079-021745-
Mobile Central AL-Mobile Inland AL-George MS-
1201 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT...

At 1159 AM CDT, the strong thunderstorm was located 6 miles north of
Wilmer, or 11 miles east of Lucedale, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158
and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812
TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021

ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3042 8740
      3041 8744 3048 8759 3065 8753 3059 8723
      3055 8721 3054 8718 3053 8719 3051 8716
      3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748
Special weather statement, Jul 2, 2:43 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021

FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...

At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
      3057 8700 3054 8704 3050 8705 3053 8713
      3055 8712 3058 8715 3057 8719 3054 8717
      3054 8718 3062 8726 3072 8723 3067 8683
      3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718
Special weather statement, Jul 2, 4:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 PM CDT Fri Jul 2 2021

MSZ075-078-022245-
Stone MS-Perry MS-
452 PM CDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND WESTERN STONE COUNTIES UNTIL 545 PM CDT...

At 452 PM CDT, the strong thunderstorm was located 7 miles southeast
of Lumberton, or 10 miles northeast of Poplarville, moving east at 20
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins and Perkinston.

LAT...LON 3091 8934 3091 8914 3096 8914 3093 8896
      3068 8906 3079 8934
TIME...MOT...LOC 2152Z 288DEG 19KT 3091 8938

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:01 PM CDTSpecial Weather StatementMOBMobile44 min
Jul 2, 3:20 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Monroe, Wilcox3 hr
Jul 2, 3:37 PM CDTSpecial Marine WarningMOB83 min
Jul 2, 3:58 PM CDTFlash Flood WarningMOBClarke, Monroe3 hr
Jul 2, 2:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Jul 2, 2:43 PM CDTSpecial Weather StatementMOBSanta Rosa47 min
Jul 2, 2:58 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 2, 4:16 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 2, 4:52 PM CDTSpecial Weather StatementMOBStone53 min
Jul 2, 5:53 PM CDTSpecial Weather StatementMOBStone52 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.